• Previous Article
    Global weak solution and boundedness in a three-dimensional competing chemotaxis
  • DCDS Home
  • This Issue
  • Next Article
    Existence, nonexistence and multiplicity of positive solutions for the poly-Laplacian and nonlinearities with zeros
August  2018, 38(8): 3851-3873. doi: 10.3934/dcds.2018167

Quantization conditions of eigenvalues for semiclassical Zakharov-Shabat systems on the circle

Department of Mathematical Sciences, Ritsumeikan University, Kusatsu, 525-8577, Japan

*Corresponding author

1Present address: Centre for Mathematical Sciences, Lund University, P.O. Box 118, SE-22100 Lund, Sweden

Received  September 2017 Revised  February 2018 Published  May 2018

Bohr-Sommerfeld type quantization conditions of semiclassical eigenvalues for the non-selfadjoint Zakharov-Shabat operator on the unit circle are derived using an exact WKB method. The conditions are given in terms of the action associated with the unit circle or the action associated with turning points following the absence or presence of real turning points.

Citation: Setsuro Fujiié, Jens Wittsten. Quantization conditions of eigenvalues for semiclassical Zakharov-Shabat systems on the circle. Discrete & Continuous Dynamical Systems - A, 2018, 38 (8) : 3851-3873. doi: 10.3934/dcds.2018167
References:
[1]

R. A. Adams and J. J. F. Fournier, Sobolev Spaces , vol. 140 of Pure and Applied Mathematics, Elsevier/Academic Press, 2003.  Google Scholar

[2]

N. Dencker, The pseudospectrum of systems of semiclassical operators, Analysis & PDE, 1 (2008), 323-373.  doi: 10.2140/apde.2008.1.323.  Google Scholar

[3]

S. Dyatlov and M. Zworski, Stochastic stability of Pollicott-Ruelle resonances, Nonlinearity, 28 (2015), 3511-3533.  doi: 10.1088/0951-7715/28/10/3511.  Google Scholar

[4]

J. Ecalle, Cinq Applications des Fonctions Résurgentes , Prépublications mathématiques d'Orsay, Département de mathématique, 1984. Google Scholar

[5]

M.A. Evgrafov and M.V. Fedoryuk, {Asymptotic behaviour as $λ\to∞$ of the solution of the equation $w''(z)-p (z, λ) w (z) = 0$ in the complex $z$-plane, Russian Mathematical Surveys, 21 (1966), 3-50.   Google Scholar

[6]

S. FujiiéC. Lasser and L. Nédélec, Semiclassical resonances for a two-level Schrödinger operator with a conical intersection, Asymptotic Analysis, 65 (2009), 17-58.   Google Scholar

[7]

S. Fujiié and T. Ramond, Matrice de scattering et résonances associées à une orbite hétérocline, Ann. Inst. H. Poincaré Phys. Théor., 69 (1998), 31-82.   Google Scholar

[8]

S.V. Galtsev and A.I. Shafarevich, Quantized Riemann surfaces and semiclassical spectral series for a non-self-adjoint Schrödinger operator with periodic coefficients, Theoretical and Mathematical Physics, 148 (2006), 1049-1066.  doi: 10.1007/s11232-006-0100-y.  Google Scholar

[9]

C. Gérard and A. Grigis, Precise estimates of tunneling and eigenvalues near a potential barrier, Journal of Differential Equations, 72 (1988), 149-177.  doi: 10.1016/0022-0396(88)90153-2.  Google Scholar

[10]

B. Grébert and T. Kappeler, Estimates on periodic and Dirichlet eigenvalues for the Zakharov-Shabat system, Asymptotic Analysis, 25 (2001), 201-237.   Google Scholar

[11]

K. Hirota, Real eigenvalues of a non-self-adjoint perturbation of the self-adjoint Zakharov-Shabat operator , Journal of Mathematical Physics, 58 (2017), 102108, 14pp. doi: 10.1063/1.4999668.  Google Scholar

[12]

T. Kato, Perturbation Theory for Linear Operators, vol. 132 of Die Grundlehren der mathematischen Wissenschaften in Einzeldarstellungen, Springer Verlag, 1966.  Google Scholar

[13]

S. Kmvissias, K. McLaughlin and P. Miller, Semiclassical Soliton Ensembles for the Focusing Nonlinear Schrödinger Equation (AM-154), 154, Princeton University Press, 2003. doi: 10.1515/9781400837182.  Google Scholar

[14]

E.L. Korotyaev and P. Kargaev, Estimates for periodic Zakharov-Shabat operators, Journal of Differential Equations, 249 (2010), 76-93.  doi: 10.1016/j.jde.2010.02.016.  Google Scholar

[15]

T. Ramond, Semiclassical study of quantum scattering on the line, Communications in Mathematical Physics, 177 (1996), 221-254.  doi: 10.1007/BF02102437.  Google Scholar

[16]

A.B. Shabat and V.F. Zakharov, Exact theory of two-dimensional self-focusing and one-dimensional self-modulation of waves in nonlinear media, Journal of Experimental and Theoretical Physics, 34 (1972), 62-69.   Google Scholar

[17]

M. Zworski, Semiclassical Analysis, vol. 138 of Graduate Studies in Mathematics, American Mathematical Society, 2012. doi: 10. 1090/gsm/138.  Google Scholar

show all references

References:
[1]

R. A. Adams and J. J. F. Fournier, Sobolev Spaces , vol. 140 of Pure and Applied Mathematics, Elsevier/Academic Press, 2003.  Google Scholar

[2]

N. Dencker, The pseudospectrum of systems of semiclassical operators, Analysis & PDE, 1 (2008), 323-373.  doi: 10.2140/apde.2008.1.323.  Google Scholar

[3]

S. Dyatlov and M. Zworski, Stochastic stability of Pollicott-Ruelle resonances, Nonlinearity, 28 (2015), 3511-3533.  doi: 10.1088/0951-7715/28/10/3511.  Google Scholar

[4]

J. Ecalle, Cinq Applications des Fonctions Résurgentes , Prépublications mathématiques d'Orsay, Département de mathématique, 1984. Google Scholar

[5]

M.A. Evgrafov and M.V. Fedoryuk, {Asymptotic behaviour as $λ\to∞$ of the solution of the equation $w''(z)-p (z, λ) w (z) = 0$ in the complex $z$-plane, Russian Mathematical Surveys, 21 (1966), 3-50.   Google Scholar

[6]

S. FujiiéC. Lasser and L. Nédélec, Semiclassical resonances for a two-level Schrödinger operator with a conical intersection, Asymptotic Analysis, 65 (2009), 17-58.   Google Scholar

[7]

S. Fujiié and T. Ramond, Matrice de scattering et résonances associées à une orbite hétérocline, Ann. Inst. H. Poincaré Phys. Théor., 69 (1998), 31-82.   Google Scholar

[8]

S.V. Galtsev and A.I. Shafarevich, Quantized Riemann surfaces and semiclassical spectral series for a non-self-adjoint Schrödinger operator with periodic coefficients, Theoretical and Mathematical Physics, 148 (2006), 1049-1066.  doi: 10.1007/s11232-006-0100-y.  Google Scholar

[9]

C. Gérard and A. Grigis, Precise estimates of tunneling and eigenvalues near a potential barrier, Journal of Differential Equations, 72 (1988), 149-177.  doi: 10.1016/0022-0396(88)90153-2.  Google Scholar

[10]

B. Grébert and T. Kappeler, Estimates on periodic and Dirichlet eigenvalues for the Zakharov-Shabat system, Asymptotic Analysis, 25 (2001), 201-237.   Google Scholar

[11]

K. Hirota, Real eigenvalues of a non-self-adjoint perturbation of the self-adjoint Zakharov-Shabat operator , Journal of Mathematical Physics, 58 (2017), 102108, 14pp. doi: 10.1063/1.4999668.  Google Scholar

[12]

T. Kato, Perturbation Theory for Linear Operators, vol. 132 of Die Grundlehren der mathematischen Wissenschaften in Einzeldarstellungen, Springer Verlag, 1966.  Google Scholar

[13]

S. Kmvissias, K. McLaughlin and P. Miller, Semiclassical Soliton Ensembles for the Focusing Nonlinear Schrödinger Equation (AM-154), 154, Princeton University Press, 2003. doi: 10.1515/9781400837182.  Google Scholar

[14]

E.L. Korotyaev and P. Kargaev, Estimates for periodic Zakharov-Shabat operators, Journal of Differential Equations, 249 (2010), 76-93.  doi: 10.1016/j.jde.2010.02.016.  Google Scholar

[15]

T. Ramond, Semiclassical study of quantum scattering on the line, Communications in Mathematical Physics, 177 (1996), 221-254.  doi: 10.1007/BF02102437.  Google Scholar

[16]

A.B. Shabat and V.F. Zakharov, Exact theory of two-dimensional self-focusing and one-dimensional self-modulation of waves in nonlinear media, Journal of Experimental and Theoretical Physics, 34 (1972), 62-69.   Google Scholar

[17]

M. Zworski, Semiclassical Analysis, vol. 138 of Graduate Studies in Mathematics, American Mathematical Society, 2012. doi: 10. 1090/gsm/138.  Google Scholar

Figure 1.  The configuration of Stokes lines for V (x) = cos x, with legends describing the size of Re z(x; 0, λ) for λ = 1 (left panel) and λ = 1 + 10−1i (right panel)
Figure 2.  The configuration of Stokes lines and the behavior of Re z(x; x1; λ) for V (x) = cos x, where λ = and x1 satisfies Re x1 > 0, cos x1 = µ (the turning point in the middle). The top panel describes the situation for µ = 1/2 and the bottom panel for µ = 1/2 + i/10. Branch cuts are located along (the curved edges of) the white regions.
Figure 3.  The location of amplitude base points relative the neighboring turning points $x_k(\mu)$ over a partial period for generic $V$ and $\lambda = i\mu\in B_\varepsilon(\lambda_0)$. Branch cuts are indicated by dashed lines.
[1]

Yoshitsugu Kabeya. Eigenvalues of the Laplace-Beltrami operator under the homogeneous Neumann condition on a large zonal domain in the unit sphere. Discrete & Continuous Dynamical Systems - A, 2020, 40 (6) : 3529-3559. doi: 10.3934/dcds.2020040

[2]

Lingju Kong, Roger Nichols. On principal eigenvalues of biharmonic systems. Communications on Pure & Applied Analysis, 2021, 20 (1) : 1-15. doi: 10.3934/cpaa.2020254

[3]

Jie Shen, Nan Zheng. Efficient and accurate sav schemes for the generalized Zakharov systems. Discrete & Continuous Dynamical Systems - B, 2021, 26 (1) : 645-666. doi: 10.3934/dcdsb.2020262

[4]

Maicon Sônego. Stable transition layers in an unbalanced bistable equation. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020370

[5]

Jérôme Lohéac, Chaouki N. E. Boultifat, Philippe Chevrel, Mohamed Yagoubi. Exact noise cancellation for 1d-acoustic propagation systems. Mathematical Control & Related Fields, 2020  doi: 10.3934/mcrf.2020055

[6]

Charlotte Rodriguez. Networks of geometrically exact beams: Well-posedness and stabilization. Mathematical Control & Related Fields, 2021  doi: 10.3934/mcrf.2021002

[7]

Tian Ma, Shouhong Wang. Topological phase transition III: Solar surface eruptions and sunspots. Discrete & Continuous Dynamical Systems - B, 2021, 26 (1) : 501-514. doi: 10.3934/dcdsb.2020350

[8]

Peizhao Yu, Guoshan Zhang, Yi Zhang. Decoupling of cubic polynomial matrix systems. Numerical Algebra, Control & Optimization, 2021, 11 (1) : 13-26. doi: 10.3934/naco.2020012

[9]

Shengxin Zhu, Tongxiang Gu, Xingping Liu. AIMS: Average information matrix splitting. Mathematical Foundations of Computing, 2020, 3 (4) : 301-308. doi: 10.3934/mfc.2020012

[10]

Yohei Yamazaki. Center stable manifolds around line solitary waves of the Zakharov–Kuznetsov equation with critical speed. Discrete & Continuous Dynamical Systems - A, 2021  doi: 10.3934/dcds.2021008

[11]

Chao Xing, Jiaojiao Pan, Hong Luo. Stability and dynamic transition of a toxin-producing phytoplankton-zooplankton model with additional food. Communications on Pure & Applied Analysis, 2021, 20 (1) : 427-448. doi: 10.3934/cpaa.2020275

[12]

Juhua Shi, Feida Jiang. The degenerate Monge-Ampère equations with the Neumann condition. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2020297

[13]

Parikshit Upadhyaya, Elias Jarlebring, Emanuel H. Rubensson. A density matrix approach to the convergence of the self-consistent field iteration. Numerical Algebra, Control & Optimization, 2021, 11 (1) : 99-115. doi: 10.3934/naco.2020018

[14]

Shenglan Xie, Maoan Han, Peng Zhu. A posteriori error estimate of weak Galerkin fem for second order elliptic problem with mixed boundary condition. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020340

[15]

Larissa Fardigola, Kateryna Khalina. Controllability problems for the heat equation on a half-axis with a bounded control in the Neumann boundary condition. Mathematical Control & Related Fields, 2021, 11 (1) : 211-236. doi: 10.3934/mcrf.2020034

[16]

Darko Dimitrov, Hosam Abdo. Tight independent set neighborhood union condition for fractional critical deleted graphs and ID deleted graphs. Discrete & Continuous Dynamical Systems - S, 2019, 12 (4&5) : 711-721. doi: 10.3934/dcdss.2019045

[17]

Md. Masum Murshed, Kouta Futai, Masato Kimura, Hirofumi Notsu. Theoretical and numerical studies for energy estimates of the shallow water equations with a transmission boundary condition. Discrete & Continuous Dynamical Systems - S, 2021, 14 (3) : 1063-1078. doi: 10.3934/dcdss.2020230

[18]

Tomáš Bodnár, Philippe Fraunié, Petr Knobloch, Hynek Řezníček. Numerical evaluation of artificial boundary condition for wall-bounded stably stratified flows. Discrete & Continuous Dynamical Systems - S, 2021, 14 (3) : 785-801. doi: 10.3934/dcdss.2020333

[19]

Mehdi Bastani, Davod Khojasteh Salkuyeh. On the GSOR iteration method for image restoration. Numerical Algebra, Control & Optimization, 2021, 11 (1) : 27-43. doi: 10.3934/naco.2020013

[20]

Xiaoxiao Li, Yingjing Shi, Rui Li, Shida Cao. Energy management method for an unpowered landing. Journal of Industrial & Management Optimization, 2020  doi: 10.3934/jimo.2020180

2019 Impact Factor: 1.338

Metrics

  • PDF downloads (69)
  • HTML views (138)
  • Cited by (1)

Other articles
by authors

[Back to Top]